Publication Abstracts

Canuto and Hsieh 1980

Canuto, V.M., and S.-H. Hsieh, 1980: Case for an open universe. Phys. Rev. Lett., 44, 695-698, doi:10.1103/PhysRevLett.44.695.

The determination of the geometrical structure of the universe through the magnitude-vs-redshift relation in standard cosmology has not been very successful, mainly because of the intrinsic insensitivity of the m-vs-z relation to the deceleration parameter ave(q0) which determines the the spatial curvature and therefore the geometry. By relaxing the assumption usually made, i.e., the identity of gravitational and atomic clocks, sufficient sensitivity is achieved for the determination of ave(q0). Existing observational evidence then leads one to conclude that the universe is open.

Export citation: [ BibTeX ] [ RIS ]

BibTeX Citation

@article{ca01600h,
  author={Canuto, V. M. and Hsieh, S.-H.},
  title={Case for an open universe},
  year={1980},
  journal={Phys. Rev. Lett.},
  volume={44},
  pages={695--698},
  doi={10.1103/PhysRevLett.44.695},
}

[ Close ]

RIS Citation

TY  - JOUR
ID  - ca01600h
AU  - Canuto, V. M.
AU  - Hsieh, S.-H.
PY  - 1980
TI  - Case for an open universe
JA  - Phys. Rev. Lett.
VL  - 44
SP  - 695
EP  - 698
DO  - 10.1103/PhysRevLett.44.695
ER  -

[ Close ]

• Return to 1980 Publications

• Return to Publications Homepage